Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 17, 2011Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 17, 2011, 8:00 PM EDT for Sussex County, Delaware. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2011, 8:00 PM EDT (00:00 UTC)
Expired
Jun 17, 2011, 9:00 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 17 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
801 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WWUS81 KPHI 180000
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 PM EDT FRI JUN 17 2011

DEZ003-004-180100-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
800 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF EASTON...MOVING EAST AT 45
MPH. THE THUNDERSTORM WILL BE NEAR BLADES...SEAFORD AROUND 815 
PM...SYCAMORE...LAUREL AROUND 830 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING 
FROM THIS STORM...ALONG WITH HEAVY RAIN.

LAT...LON 3847 7571 3883 7573 3884 7555 3890 7549
      3892 7541 3895 7539 3894 7530 3883 7521
      3879 7511 3868 7508 3868 7512 3865 7511
      3865 7508 3861 7506 3846 7503 3844 7516

$$

JJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 17, 6:52 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 17, 6:52 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
652 PM EDT FRI JUN 17 2011

.SYNOPSIS...
A WEAK COOL FRONT IS CRAWLING SOUTHEASTWARD FROM PENNSYLVANIA AND
MAY NOT MOVE COMPLETELY PASS SOUTH OF OUR AREA UNTIL SUNDAY MORNING
AS LOW PRESSURE DRIFTS EAST FROM THE DELMARVA.  A STRONG LOW
PRESSURE SYSTEM IN THE PLAIN STATES WILL LIFT TOWARD THE GREAT
LAKES DURING THE MIDDLE OF NEXT WEEK, LIFTING A WARM FRONT THROUGH
OUR AREA WEDNESDAY, FOLLOWED BY A COLD FRONT BY THE END OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A MID/UPPER LOW WILL CONTINUE TO FLATTEN OUT AS IT MOVES THROUGH THE
AREA LATE THIS AFTERNOON/EVENING. A SURFACE FRONTAL BOUNDARY WILL
SLOWLY CROSS THE AREA TONIGHT, THEN IS EXPECTED TO BEGIN TO STALL TO
OUR SOUTH. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
AS THE TEMPERATURES WARMED AND THE MID/UPPER LOW CONTINUES TO MOVE
EASTWARD. PW VALUES ARE AROUND 1.5 INCHES, AND THERE IS A LITTLE BIT
OF INSTABILITY AND SHEAR, SO ANY SHOWERS/THUNDERSTORMS ACROSS THE
AREA COULD CONTAIN FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL, AND
HEAVY RAIN. WE ARE NOT EXPECTING ANY SEVERE STORMS OR FLASH
FLOODING, BUT THE USUAL STREET AND POOR DRAINAGE FLOODING IS
POSSIBLE IN THE HEAVIEST DOWNPOURS. MOS TEMPERATURES WERE CLOSE TO
EACH OTHER, SO WE TOOK A BLEND OF THE TWO.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
THE FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK SEEMS TO BE
UNSETTLED AND A LITTLE UNCERTAIN AT THIS TIME. THE AFOREMENTIONED
FRONTAL BOUNDARY IS EXPECTED TO STALL TO OUR SOUTH THIS WEEKEND,
WHILE A COUPLE OF WAVES OF LOW PRESSURE ARE EXPECTED TO DEVELOP
ALONG THE BOUNDARY AND MOVE TOWARD THE AREA. COINCIDENTALLY, SEVERAL
SHORTWAVES ARE EXPECTED TO MOVE ACROSS THE AREA AS WELL, WHICH COULD
LEAD TO AN UNSETTLED PERIOD. HOWEVER, THE MODELS ARE NOT GIVING US
VERY GOOD CONSENSUS ON TIMING AND PLACEMENT FOR SOME OF THE
FEATURES.

SATURDAY MAY BE THE DRIEST DAY, AS THERE IS NOT ANY STRONG
SHORTWAVES EXPECTED IN THE NORTHWEST FLOW ALOFT. HOWEVER, WE DID
DECIDE TO INCLUDE A SLIGHT CHANCE AS THERE WILL BE SOME INSTABILITY
AND PW VALUES WILL BE AROUND 1 TO 1.5 INCHES, SO WE MAY GET AN
ISOLATED SHOWER/THUNDERSTORM. FOR TEMPERATURES, WE TOOK A BLEND OF
THE MAV/MET MOS AS THEY WERE PRETTY CLOSE, BUT WEIGHTED MORE TOWARD
THE HIGHER MAV MOS.

FOR SATURDAY NIGHT INTO SUNDAY, THE GFS IS A LITTLE FASTER WITH THE
SHORTWAVE AND SURFACE LOW PRESSURE RIDING ALONG THE FRONTAL BOUNDARY
THAN MOST OF THE OTHER MODELS. MOST OF THE MODELS DO AGREE THAT
THERE IS A CHANCE OF PRECIPITATION, ESPECIALLY FOR OUR SOUTHERN
AREAS SATURDAY NIGHT INTO SUNDAY AS THE FIRST LOW MOVES JUST TO OUR
SOUTH.  AGAIN TEMPERATURE WISE, WE TOOK A A BLEND OF THE MAV/MET
MOS, BUT WEIGHTED MORE TOWARD THE HIGHER MAV MOS.

FOR SUNDAY NIGHT INTO MONDAY, ANOTHER SHORTWAVE AND SURFACE LOW
PRESSURE SYSTEM WILL CROSS THE AREA. JUST LIKE THE PREVIOUS 24 HOUR
PERIOD, MOST MODELS AGREE THAT THERE IS A CHANCE OF PRECIPITATION
FOR MUCH OF THE AREA, BUT THE LOW MAY CROSS CLOSER TO OUR AREA, OR
RIGHT OVER, SO THE BEST CHANCE MAY BE EVERYWHERE. WE WENT PRETTY
CLOSE TO GFS MOS FOR TEMPERATURES ON MONDAY, WHICH IS PRETTY CLOSE
TO WHAT MODEL 850 MB TEMPERATURES WOULD TRANSLATE TO ACROSS THE AREA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE UPPER PATTERN IN THE LONG TERM WILL FEATURE RIDGING OVER THE
SERN CONUS GIVING WAY TO SOME TROUGHING OVER THE NE USA NEXT
WEEKEND.

THIS EXTENDED PERIOD WILL AVERAGE WARMER THAN NORMAL FOR LATE JUNE
WITH THE HOTTEST DAY IN THIS SCENARIO CURRENTLY EXPECTED TO BE NEXT
THURSDAY WHEN MAX TEMPS IN THE VALLEYS AND COASTAL PLAIN AWAY FROM
WATER SHOULD REACH THE LOW TO MID 90S.

THE PATTERN IS SOMEWHAT UNSTABLE AND IT WAS DIFFICULT TO
DIFFERENTIATE BEST CHANCE FOR CONVECTION WITH THE MULTITUDE OF
DISTURBANCES ALOFT AND ASSOCIATED PIECES OF W AND CAA IN THE LOW
LVLS. THERE IS BASICALLY A CHANCE POP EVERYDAY.

THE DAILIES...

MON NIGHT...LESS THAN AVERAGE CONFIDENCE ON POPS AND WIND DIRECTION.
A WEAK FRONT IN THE MID ATLC STATES MAY BE PRODUCING THUNDERSTORMS.

TUESDAY...12Z EC AND GFS DIFFER. RAISED THE HPC POP GUIDANCE A BIT
CLOSER TO THE 12Z EC BUT WITH LESS THAN AVG CONFIDENCE.  SAME WEAK
FRONTAL SYSTEM  IN THE AREA.  IT COULD BE GENERATING A PERIOD OF
TSTMS.

WEDNESDAY...WAA AND A CHANCE FOR TSTMS AS IT APPEARS MORE UNSTABLE
ARRIVES FROM THE W.

THURSDAY...LOOKS HOT AND HUMID WITH ANY PREDAWN TSTMS TEMPORARILY
DISSIPATING OR PUSHING OUT TO SEA. THE HEAT INDEX SHOULD RISE INTO
THE 95-100 RANGE FROM KTTN SOUTHWESTWARD AND COULD SEE THE NEED FOR
AT LEAST AN URBAN HEAT ADVISORY.  AN APPROACHING COOL FRONT SHOULD
SPAWN TSTMS THAT CROSS OUR AREA IN THE AFTN OR NIGHT.  CONFIDENCE ON
TEMPS ABV AVG AND CONFIDENCE ON POPS AVG.

FRIDAY...THE INITIAL COOL FRONT MAY DIE OUT AT THE EXPENSE OF ONE
MORE SHORT WAVE DEPARTING THE WESTERN GREAT LAKES FRI MORNING AND
FORMING A NEW COOL FRONT IN THE APPS THAT IF OCCURS...WOULD BE A
TSTM GENERATOR.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

651PM UPDATE.
REST OF TONIGHT...VFR WITH ISOLATED TSTMS G30 KT AND R+ POSSIBLE
PEA SIZE HAIL. MOST OF THE STORMS SHOULD BE OCCURRING IN E MD AND
DEL BETWEEN NOW AND 5Z. PATCHY MVFR F IS POSSIBLY TOWARD MORNING
AT THE COUNTRYSIDE TAF LOCATIONS. LIGHT WIND.

SATURDAY...VFR. LIGHT WINDS WITH AFTERNOON SEA-BAYBREEZES VCNTY KMIV
KACY KILG.

OUTLOOK...
VFR DRY WEATHER IS EXPECTED FOR SATURDAY EVENING. THERE IS A
CHANCE FOR SHOWERS AND THUNDERSTORMS FROM LATE SATURDAY NIGHT INTO
SUNDAY AS ANOTHER WEATHER SYSTEM DROPS INTO OUR REGION FROM THE
NORTHWEST. WEAK HIGH PRESSURE IS ANTICIPATED TO BRING MAINLY DRY
WEATHER FOR MONDAY AND TUESDAY. CONVECTION-RELATED, LATE NIGHT AND
EARLY MORNING VISIBILITY RESTRICTIONS ARE POSSIBLE EACH DAY.

&&

.MARINE...
OTHER THAN MWS FOR CONVECTION THIS EVENING...NO HEADLINES.

THE PRESENT MID LEVEL LOW AND ASSOCIATED SURFACE FRONT WILL MOVE
EAST OVERNIGHT. CONVECTION IS POSSIBLE IN ADVANCE OF THE SYSTEM.
OUTSIDE OF CONVECTION, WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA. AFTER THAT, ALTHOUGH WEAK LOW PRESSURE SYSTEMS
WILL PASS EITHER OVER OR JUST SOUTH OF THE SOUTHERN WATERS ON SUNDAY
AND MONDAY, CONDITIONS ARE EXPECTED TO REMAIN SUB-ADVISORY THROUGH
THE FORECAST (ALTHOUGH BOATING CONDITIONS WON'T BE IDEAL, AS
CONVECTION IS AGAIN POSSIBLE WITH EACH).

&&

.TIDES/COASTAL FLOODING...
BASED ON VARIOUS GUIDANCE, THERE ISN'T SUFFICIENT EVIDENCE TO ISSUE
ANY COASTAL FLOOD PRODUCTS FOR THE NEXT HIGH TIDE CYCLE (LATE THIS
EVENING INTO THE OVERNIGHT PERIOD FROM THE ATLANTIC COAST UP TO THE
TIDAL DELAWARE RIVER AND SATURDAY MORNING ALONG CHESAPEAKE BAY). WE
WILL CONTINUE TO MONITOR THE TIDES, BUT ANY UNEXPECTED FLOODING
WOULD BE QUITE MINOR IN NATURE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON/DRAG 651
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...DRAG
AVIATION...DELISI/DRAG 651
MARINE...DELISI/DRAG 651
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 17, 3:52 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT FRI JUN 17 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-182000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
352 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE GUSTY
WINDS... SMALL HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT AND HUMID CONDITIONS WILL RETURN AGAIN TO THE AREA NEXT WEEK,
POSSIBLY LEADING TO ADVISORY CONDITIONS ON THURSDAY. A COUPLE OF
PERIODS OF STRONG THUNDERSTORMS ARE POSSIBLE AS WELL FOR THE MID
TO LATTER PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-182000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
352 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE GUSTY
WINDS... SMALL HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COUPLE OF PERIODS OF STRONG THUNDERSTORMS ARE POSSIBLE FOR THE
MID TO LATTER PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-182000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE GUSTY
WINDS... SMALL HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COUPLE OF PERIODS OF STRONG THUNDERSTORMS ARE POSSIBLE FOR THE
MID TO LATTER PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ROBERTSON

In the hours before

Special weather statement, Jun 17, 3:45 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT FRI JUN 17 2011

DEZ001-NJZ016-017-021-172045-
CUMBERLAND NJ-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
345 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...GLOUCESTER...NEW
CASTLE AND SALEM COUNTIES...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF MIDDLETOWN...MOVING EAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR SHILOH...BRIDGETON AROUND 400
PM...SOUTH VINELAND AND MILLVILLE AROUND 415 PM. OTHER THUNDERSTORMS
WERE SCATTERED AROUND THE AREA AS WELL...ALL MOVING IN AN EASTERLY
DIRECTION AT AROUND 25 MPH.

VERY HEAVY RAIN COULD FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

LAT...LON 3916 7492 3921 7518 3929 7527 3929 7532
      3934 7535 3946 7555 3958 7554 3958 7556
      3946 7558 3937 7550 3932 7558 3935 7570
      3968 7561 3984 7536 3988 7516 3978 7508
      3978 7509 3960 7488 3951 7499 3943 7488

JJM
Local storm report, Jun 17, 3:53 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             BLAIRSTOWN              40.98N  74.96W
06/17/2011  M0.25 INCH       WARREN             NJ   TRAINED SPOTTER

            PEA SIZE HAIL

0322 PM     HAIL             GLASGOW                 39.60N  75.75W
06/17/2011  M0.25 INCH       NEW CASTLE         DE   PUBLIC

            PEA SIZE HAIL

&&

EVENT NUMBER PHI1100271 PHI1100272

KEK
Special weather statement, Jun 17, 4:48 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT FRI JUN 17 2011

NJZ013-014-020-026-172145-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
448 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORMS WILL AFFECT COASTAL MONMOUTH AND
   OCEAN COUNTIES...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF TOMS RIVER...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR AVON-BY-THE-SEA...WANAMASSA AROUND
445 PM...BRADLEY BEACH AND OCEAN GROVE AROUND 500 PM. ANOTHER
THUNDERSTORM NORTH OF LAVALLETTE IN OCEAN COUNTY WAS MOVING EAST AND
WILL BE ON THE COAST AROUND 5 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORM.

LAT...LON 4014 7402 3996 7404 3990 7406 3990 7409
      3991 7409 3990 7411 3990 7421 4025 7421
      4045 7411 4041 7399 4047 7402 4047 7399
      4041 7396 4032 7396

FORECASTER:
Local storm report, Jun 17, 4:56 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             BLAIRSTOWN              40.98N  74.96W
06/17/2011  M0.25 INCH       WARREN             NJ   TRAINED SPOTTER

            PEA SIZE HAIL

0322 PM     HAIL             GLASGOW                 39.60N  75.75W
06/17/2011  M0.25 INCH       NEW CASTLE         DE   PUBLIC

            PEA SIZE HAIL

0433 PM     HAIL             EAST HANOVER            40.82N  74.36W
06/17/2011  M0.25 INCH       MORRIS             NJ   CO-OP OBSERVER

            PEA SIZE HAIL

&&

EVENT NUMBER PHI1100271 PHI1100272 PHI1100273

KEK
Special weather statement, Jun 17, 7:02 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
702 PM EDT FRI JUN 17 2011

MDZ019-020-180000-
CAROLINE MD-TALBOT MD-
702 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE AND TALBOT COUNTIES...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 34 MILES WEST OF EASTON...MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR OXFORD...TILGHMAN ISLAND AROUND 730
PM...TRAPPE...WINDYHILL AROUND 745 PM AND FEDERALSBURG AROUND 800 PM.

BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED AS THIS THUNDERSTORM MOVES THROUGH BETWEEN 730 AND
800 PM.

LAT...LON 3861 7609 3867 7622 3873 7625 3870 7627
      3872 7631 3866 7635 3867 7636 3874 7635
      3877 7640 3879 7638 3875 7635 3884 7630
      3883 7621 3885 7620 3887 7611 3891 7575
      3866 7572 3869 7590 3856 7605

JJM
Special weather statement, Jun 17, 8:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 PM EDT FRI JUN 17 2011

DEZ003-004-180100-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
800 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF EASTON...MOVING EAST AT 45
MPH. THE THUNDERSTORM WILL BE NEAR BLADES...SEAFORD AROUND 815
PM...SYCAMORE...LAUREL AROUND 830 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM...ALONG WITH HEAVY RAIN.

LAT...LON 3847 7571 3883 7573 3884 7555 3890 7549
      3892 7541 3895 7539 3894 7530 3883 7521
      3879 7511 3868 7508 3868 7512 3865 7511
      3865 7508 3861 7506 3846 7503 3844 7516

JJM

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.